Pennsylvania, 2025Damaging Winds in Pennsylvania, June 19, 2025
June 19, 2025 · NWS CTP · 20 events in 10 counties and zones
A cold frontal passage during the evening hours of June 19, 2025 brought a broken line of showers and thunderstorms to central Pennsylvania in a moderately sheared and unstable environment. Ahead of the cold front, unstable conditions with ample moisture and shear in place allowed for multiple clusters of severe thunderstorms to form along the western mountains, and continue eastward as the…
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $94,000
- Crop damage
- None recorded
- Events
- 20
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A cold frontal passage during the evening hours of June 19, 2025 brought a broken line of showers and thunderstorms to central Pennsylvania in a moderately sheared and unstable environment. Ahead of the cold front, unstable conditions with ample moisture and shear in place allowed for multiple clusters of severe thunderstorms to form along the western mountains, and continue eastward as the evening progressed. One of these clusters moved northward from eastern Maryland into York and Lancaster counties, producing multiple instances of tree damage across southern portions of each county. A cluster of thunderstorms across Clearfield and Centre counties produced multiple instances of tree damage before continuing to cause isolated tree damage into the Middle Susquehanna Valley. The most widespread damage was observed in eastern Union County and northern Northumberland County, where more thunderstorms began to bow out and produce widespread straight-line wind damage.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before the first event at Jun 19, 2:03 PM EST, 59 minutes earlier.
Area forecast discussion, Jun 19, 2:03 PM EST, 59 minutes before
Area Forecast Discussion
National Weather Service State College PA
303 PM EDT Thu Jun 19 2025
.SYNOPSIS...
* Cold front passes through this evening with strong to severe
thunderstorms possible particularly across the southeast half
of central PA
* Not as humid for the first day of summer on Friday with a
couple of passing rain showers/isolated gusty thunderstorm
across the N
* Trending warmer over the weekend
* Extreme heat risk Monday and Tuesday
&&
.NEAR TERM /UNTIL 2 AM FRIDAY MORNING/...
Early morning cloud deck over the west has hampered their
warming, but plenty of breaks in the west at 18Z. best heating
and CAPE and DCAPE are all to the west of a cluster of storms
moving along the MD border. This cluster should increase in
stregth as it moves through the Lower Susq, mainly S of the
Turnpike. As that cluster and nearby cells slide east (by 21Z),
a pre-frontal trough between that cluster and the advancing
cold front may flare up per HRRR and RAP progs. Then, another
round will start in the poorer environment as the front moves
through. The severe threat is lower but non-zero over the west.
The SE is where the punch is, and a SVR Thunderstorm Watch is
on effect. Expect the front to be through State College by 6 PM
and Lancaster by 9 PM. Wind gusts outside of thunderstorms could
be 20-30KT.
The threat for flash flooding is also non-zero, but lower today
as compared to the last two days. The storm motions and lack of
training profile should keep it that way. Pretty much only the
areas that received heavy rain (>2") over the last two days are
at risk for FF.
&&
.SHORT TERM /2 AM FRIDAY MORNING THROUGH FRIDAY NIGHT/...
Drying behind the front will be noticable with 55F dewpoints
over most of the area just after midnight. All but the western
mtns should clear out well. Upslope there will keep some lower
clouds around into mid-morning. Mins tonight will be close to
the dewpoints in the NW half and just 3-5F higher in the SE. So,
there could be some fog, but wind and a small depression in the
dewpoints will help it from becoming widespread.
Friday will hold much drier airmass but some forcing in the
northwest flow in the aftn could touch off sct SHRA and an isold
TSRA over the nrn tier in the aftn. Maxes in the 75-85F range.
&&
.LONG TERM /SATURDAY THROUGH THURSDAY/...
First significant and extremely dangerous heat wave of the
season expected to impact central PA...
An expansive ridge will be centered over the Ohio Valley and
Central Appalachians by late Sunday. Height anomalies at 500
mb and 250 mb will be in the +2-3 sigma range. Furthermore, the
axis of the upper level ridge appears to give little chance of
having some temporary cooling from ring of fire convection
dropping SE into PA from the Glakes.
A strong capping inversion (with mid level temps peaking in the
12-13C range over the weekend) will greatly limit and likely
negate any airmass/orographic shower/thunderstorm chances to
sub 15 pct for Sat- Mon.
NAEFS guidance depicts a ~72 hour period of anomalous 500mb
heights, 700mb temperatures, and 850/925mb specific humidity
values (>99th percentile for this time of year). If such a
forecast materializes, we could be looking at a several day
stretch of extreme heat and humidity across the region.
Monday looks to be the hottest day of the stretch, with highs
currently forecast in the 90s for most of the area. Dewpoints in
the mid 70s would push heat index values over 100F for most
locations east of I-99 and south of I-80, with values
approaching 105+ in the Lower Susquehanna Valley.
The heat only decreases slightly toward the middle of next week
with heights at the center of the 500mb level ridge falling by
about 5-6 decameters and GEFS Mean temps in the 925-850 mb layer
dipping by 1-2 deg C from Mon/Tue to Wed. PoPs increases into
the 30-60 pct range Wed and Thu afternoons as a slow moving
cold front approaches southern New York State and stability
begins to erode.
Although this forecast is still several days out and uncertainty
remains, the fact that we have been in a stretch of relatively
cool conditions means the quick switch into significant heat and
humidity could exacerbate the risk for heat-related impacts.
In addition to warm afternoon temperatures and heat index
values, overnight lows will provide little to no relief from the
heat. With the expected stretch of hot and humid conditions, those
with heightened susceptibility to heat, such as young children,
older adults, people with chronic medical conditions, and
pregnant women, should prepare to limit time outdoors, wear
light clothing, and drink plenty of water later this weekend
and early next week.
&&
.AVIATION /19Z THURSDAY THROUGH TUESDAY/...
The main concern for today is showers and storms firing along
multiple boundaries across the region. Expect showers and
storms in the west associated with an approaching cold front,
and in the far southeast associated with a prefrontal trough.
Some of these storms will be strong to severe and may produce
strong wind gusts, particularly in southeast PA (inclusive of
LNS).
Showers and thunderstorms will exit to the east after 00Z Friday
and winds will become west-northwesterly behind the departing
cold front. This will allow for MVFR ceilings to develop at BFD,
JST, UNV, and possibly IPT, while skies begin to clear out to
the southeast. By 06Z, BFD and possibly JST are most likely to
see IFR ceilings, which will persist through the rest of the
night. Conds generally improve through 15z Fri with VFR expected
at all TAF sites. However, isolated to scattered showers and
thunderstorms are possible again Fri mainly after 18z.
Outlook...
Sat-Tue...Mainly VFR. Hot. Slight chance of SHRA/TSRA late Sat
and again on Tue.
&&
.CLIMATE...
Astronomical Summer (solstice) officially arrives on Friday,
June 20, at 10:42 p.m.
&&
.CTP WATCHES/WARNINGS/ADVISORIES...
None.
&&
SYNOPSIS...Dangelo/Steinbugl
NEAR TERM...Dangelo
SHORT TERM...Dangelo
LONG TERM...Steinbugl/Colbert
AVIATION...Colbert/Bauco
CLIMATE...Steinbugl
Hazardous weather outlook, Jun 19, 12:49 PM EST, 2 hours 13 minutes before
Hazardous Weather Outlook
National Weather Service State College PA
149 PM EDT Thu Jun 19 2025
PAZ036-051>053-056>059-063>066-201800-
Franklin-Montour-Northumberland-Columbia-Perry-Dauphin-Schuylkill-
Lebanon-Cumberland-Adams-York-Lancaster-
149 PM EDT Thu Jun 19 2025
...SEVERE THUNDERSTORM WATCH 442 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...
This Hazardous Weather Outlook is for central Pennsylvania.
.DAY ONE...This afternoon and tonight.
Please listen to NOAA Weather Radio or go to
weather.gov/StateCollege on the internet for more
information about the following hazards.
Severe Thunderstorm Watch.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
A significant and extremely dangerous heat wave is expected Sunday
through Wednesday. The risk of heat-related illnesses will be
elevated given limited acclimation. Heat impacts are likely in some
health systems, heat sensitive industries, and infrastructure.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
PAZ004>006-010>012-017>019-024>028-033>035-037-041-042-045-046-049-
050-201800-
Warren-McKean-Potter-Elk-Cameron-Northern Clinton-Clearfield-
Northern Centre-Southern Centre-Cambria-Blair-Huntingdon-Mifflin-
Juniata-Somerset-Bedford-Fulton-Tioga-Northern Lycoming-Sullivan-
Southern Clinton-Southern Lycoming-Union-Snyder-
149 PM EDT Thu Jun 19 2025
This Hazardous Weather Outlook is for central Pennsylvania.
.DAY ONE...This afternoon and tonight.
Scattered severe thunderstorms with damaging winds 60 mph or greater
are possible this afternoon and early evening.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
A significant and extremely dangerous heat wave is expected Sunday
through Wednesday. The risk of heat-related illnesses will be
elevated given limited acclimation. Heat impacts are likely in some
health systems, heat sensitive industries, and infrastructure.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jun 19, 1:01 PM EST, 2 hours 1 minute before
Special Weather Statement
National Weather Service State College PA
201 PM EDT Thu Jun 19 2025
PAZ036-064>066-192000-
York-Lancaster-Adams-Franklin-
201 PM EDT Thu Jun 19 2025
...THUNDERSTORMS WILL AFFECT SOUTH CENTRAL PA THROUGH 4 PM...
A cluster of thunderstorms along the Maryland border will move to
the east, affecting Franklin, Adams, York and Lancaster Counties
through 4 PM. Expect gusty winds and small hail. Heavy rain is also
possible.
Stay tuned for possible warnings.
&&
LAT...LON 3973 7798 3987 7786 4016 7652 3979 7605
3973 7610 3972 7622
DangeloThunderstorm Wind, York
- When
- June 19, 3:02 PM EST
- Where
- York County, 1 mi E of Felton
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $500
- Reported by
- Public
- Coordinates
- 39.849, -76.551
A severe thunderstorm producing wind gusts estimated at 60 mph knocked a tree down approximately 1 mile east-southeast of Felton.
Thunderstorm Wind, Lancaster
- When
- June 19, 3:04 PM EST
- Where
- Lancaster County, 1 mi NW of Conestoga
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $5,000
- Reported by
- 911 Call Center
- Coordinates
- 39.940, -76.340
A line of severe thunderstorms producing wind gusts estimated at 60 mph knocked several trees and power lines down near Conestoga.
Thunderstorm Wind, York
- When
- June 19, 3:18 PM EST
- Where
- York County, 2 mi WSW of York Furnace
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $500
- Reported by
- Public
- Coordinates
- 39.860, -76.410
A severe thunderstorm producing wind gusts estimated at 60 mph knocked a tree down approximately 2 miles east of Brogue.
Thunderstorm Wind, York
- When
- June 19, 3:20 PM EST
- Where
- York County, Delta
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Public
- Coordinates
- 39.730, -76.330
A line of severe thunderstorms producing wind gusts estimated at 60 mph uprooted multiple large trees in Delta.
Thunderstorm Wind, Lancaster
- When
- June 19, 3:29 PM EST
- Where
- Lancaster County, 1 mi N of Wakefield
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $5,000
- Reported by
- 911 Call Center
- Coordinates
- 39.785, -76.181
A line of severe thunderstorms producing wind gusts estimated at 60 mph knocked trees and wires down along Lancaster Pike approximately 2 miles north-northwest of Wakefield.
Thunderstorm Wind, Clearfield
- When
- June 19, 4:32 PM EST
- Where
- Clearfield County, 3 mi WNW of Chester Hill
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Public
- Coordinates
- 40.910, -78.280
A line of severe thunderstorms producing wind gusts estimated at 60 mph knocked down multiple trees and power lines approximately 4 miles north-northwest of Philipsburg.
Thunderstorm Wind, Centre
- When
- June 19, 4:55 PM EST
- Where
- Centre County, 3 mi WNW of Bellefonte Dillen Ar
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $2,000
- Reported by
- 911 Call Center
- Coordinates
- 40.863, -78.029
A severe thunderstorm producing wind gusts estimated at 60 mph knocked down multiple trees near Steele Hollow Road and Maurer Lane.
Thunderstorm Wind, Centre
- When
- June 19, 5:02 PM EST
- Where
- Centre County, 2 mi NE of Port Matilda
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Public
- Coordinates
- 40.820, -78.030
A line of severe thunderstorms producing wind gusts estimated at 60 mph knocked power lines down near Port Matilda.
Thunderstorm Wind, Cambria
- When
- June 19, 5:15 PM EST
- Where
- Cambria County, 1 mi S of Brownstown
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Public
- Coordinates
- 40.320, -78.950
A line of severe thunderstorms producing wind gusts estimated at 60 mph knocked two trees down in Westmont.
Thunderstorm Wind, Lycoming
- When
- June 19, 5:18 PM EST
- Where
- Lycoming County, 1 mi SE of Waterville
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $2,000
- Reported by
- 911 Call Center
- Coordinates
- 41.310, -77.360
A severe thunderstorm producing wind gusts estimated at 60 mph knocked several trees down near Waterville.
Thunderstorm Wind, Lycoming
- When
- June 19, 5:51 PM EST
- Where
- Lycoming County, 2 mi NNE of Trout Run
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $2,000
- Reported by
- 911 Call Center
- Coordinates
- 41.409, -77.040
A severe thunderstorm, producing wind gusts estimated at 60 mph, knocked down multiple trees down south of Trout Run.
Thunderstorm Wind, Lycoming
- When
- June 19, 5:55 PM EST
- Where
- Lycoming County, 1 mi N of (Ipt)williamsport Ar
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $2,000
- Reported by
- 911 Call Center
- Coordinates
- 41.260, -76.920
A severe thunderstorm producing wind gusts estimated at 60 mph knocked trees down along Route 87 near Montoursville.
Thunderstorm Wind, Lycoming
- When
- June 19, 6:00 PM EST
- Where
- Lycoming County, 1 mi SE of Barbours
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $2,000
- Reported by
- 911 Call Center
- Coordinates
- 41.390, -76.790
A severe thunderstorm producing wind gusts estimated at 60 mph knocked trees down along Route 87 near Barbours.
Thunderstorm Wind, Sullivan
- When
- June 19, 6:09 PM EST
- Where
- Sullivan County, 1 mi SE of Hillsgrove
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $2,000
- Reported by
- 911 Call Center
- Coordinates
- 41.440, -76.710
A severe thunderstorm producing wind gusts estimated at 60 mph knocked multiple trees down near Hillsgrove.
Thunderstorm Wind, Union
- When
- June 19, 6:30 PM EST
- Where
- Union County, 1 mi E of Linntown
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $15,000
- Reported by
- Broadcast Media
- Coordinates
- 40.970, -76.880
A line of severe thunderstorms producing wind gusts estimated at 60 mph knocked several trees down onto cars in Lewisburg.
Thunderstorm Wind, Union
- When
- June 19, 6:30 PM EST
- Where
- Union County, 2 mi WSW of Lewisburg
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 40.940, -76.910
A line of severe thunderstorms producing wind gusts estimated at 60 mph knocked multiple trees down across East Buffalo Township.
Thunderstorm Wind, Northumberland
- When
- June 19, 6:32 PM EST
- Where
- Northumberland County, 1 mi E of Montandon
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 40.970, -76.840
A line of severe thunderstorms producing wind gusts estimated at 60 mph knocked multiple trees down across West Chilisquaque Township.
Thunderstorm Wind, Northumberland
- When
- June 19, 6:33 PM EST
- Where
- Northumberland County, 1 mi SE of Milton
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $25,000
- Reported by
- Fire Department/Rescue
- Coordinates
- 41.007, -76.848
A severe thunderstorm, producing wind gusts estimated near 70 mph, knocked down and uprooted multiple trees in Milton. Shingles were also blown off on some residences in Milton.
Thunderstorm Wind, Sullivan
- When
- June 19, 6:43 PM EST
- Where
- Sullivan County, 1 mi W of Colley
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $2,000
- Reported by
- 911 Call Center
- Coordinates
- 41.530, -76.290
A severe thunderstorm producing wind gusts estimated at 60 mph knocked multiple trees down near Colley.
Thunderstorm Wind, Columbia
- When
- June 19, 7:03 PM EST
- Where
- Columbia County, 1 mi NW of Light Street
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $10,000
- Reported by
- 911 Call Center
- Coordinates
- 41.040, -76.440
A line of severe thunderstorms producing wind gusts estimated at 60 mph knocked multiple trees onto wires approximately 3 miles north-northeast of Bloomsburg. One of the trees caught fire.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Wind and High Wind in California, June 19 to 21, 20258 deaths · 87 kt wind · 4 events
- Damaging Winds in Virginia, June 19, 2025$1.5 million · 70 kt wind · 78 events
- Damaging Winds in Maryland, June 19, 2025$1.4 million · 65 kt wind · 69 events
- Wildfire in Utah, June 19 to 27, 2025$35 million · 1 event
- Damaging Winds and Lightning Strike in Virginia, June 19, 20251 injured · $226,000 · 54 kt wind · 89 events
- Heat in Nevada, June 19, 20251 death · 1 event
- Tornado and Hail in North Dakota, June 19, 2025$800,000 · EF1 · 15 events
- Damaging Winds in District of Columbia, June 19, 2025$1.7 million · 65 kt wind · 7 events
- Damaging Winds in North Carolina, June 19, 2025$161,000 · 50 kt wind · 44 events
- Hail and Damaging Winds in Nebraska, June 19, 2025$1.0 million · 2.5 in hail · 5 events
- Damaging Winds in Pennsylvania, June 19, 20252 injured · 62 kt wind · 40 events
- Flash Flood and Damaging Winds in North Carolina, June 19, 2025$106,000 · 50 kt wind · 5 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1263236, 1263234, 1263238, 1263237, 1263235, 1263239, 1263240, 1263243, 1263245, 1263247, 1255829, 1263249, 1263251, 1263252, 1263254, 1263256, 1263257, 1267745, 1263253, 1263258.